Alert archive / New Mexico / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 9, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at May 22, 2014, 4:07 PM MDT for Chaves County, New Mexico. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 22, 2014, 4:07 PM MDT (22:07 UTC)
- Expired
- May 22, 2014, 4:45 PM MDT
- In force
- 38 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
County Chaves County, NM
The radar
The Cannon AFB radar (KFDX), 146 km from the middle of the area, began a volume at 22:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 22, 4:10 PM MDT | NON-TSTM WND GST 58 | 8 Ene Midway, NM | ESTIMATED 60 MPH GUST. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 22, 11:53 AM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 10.1 hours before the alert went out and 254 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1768 J/kg
- Mixed-layer CIN
- -180 J/kg
- Mixed-layer LCL
- 870 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 131 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
141
WUUS55 KABQ 222207
SVRABQ
NMC005-222245-
/O.NEW.KABQ.SV.W.0009.140522T2207Z-140522T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
407 PM MDT THU MAY 22 2014
THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL CHAVES COUNTY IN SOUTHEAST NEW MEXICO
* UNTIL 445 PM MDT
* AT 403 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
BOTTOMLESS LAKES STATE PARK...OR ABOUT 12 MILES SOUTHEAST OF
ROSWELL...AND MOVING NORTHEAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
BITTER LAKE WILDLIFE REFUGE...
LAT...LON 3356 10447 3367 10424 3353 10389 3326 10407
3317 10427 3329 10447
TIME...MOT...LOC 2207Z 213DEG 26KT 3332 10432
$$1 follow-up statement
756
WWUS55 KABQ 222238
SVSABQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
438 PM MDT THU MAY 22 2014
NMC005-222249-
/O.EXP.KABQ.SV.W.0009.000000T0000Z-140522T2245Z/
CHAVES NM-
438 PM MDT THU MAY 22 2014
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CHAVES COUNTY WILL
EXPIRE AT 445 PM MDT...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT HEAVY
RAINS...SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE FROM
THUNDERSTORMS IN THIS AREA.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM MDT
THURSDAY EVENING FOR EASTERN NEW MEXICO.
LAT...LON 3356 10447 3367 10424 3353 10389 3326 10407
3317 10427 3329 10447
TIME...MOT...LOC 2239Z 213DEG 26KT 3351 10417
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 3:26 PM MDT, 41 minutes earlier.
Area forecast discussion, May 22, 3:26 PM MDT, 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 326 PM MDT THU MAY 22 2014 ...ELEVATED DRY LIGHTNING THREAT FOR CENTRAL/WESTERN NEW MEXICO THROUGH THE EVENING... ...SEVERE STORMS CONTINUE ACROSS THE PLAINS THROUGH THE EVENING... .SYNOPSIS... STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE ACROSS THE PLAINS THROUGH THE EVENING...AND MAY REDEVELOP ACROSS PORTIONS OF THE AREA OVERNIGHT. GUSTY WINDS...HAIL...AND LOCALIZED FLOODING ARE POSSIBLE. MEANWHILE... THUNDERSTORMS WITH LITTLE OR NO RAINFALL WILL PERSIST ACROSS WESTERN NEW MEXICO THROUGH THE EVENING. STRONG TO SEVERE THUNDERSTORMS WILL REMAIN IN THE FORECAST FOR THE EASTERN PLAINS FRIDAY AND SATURDAY. MEANWHILE...CENTRAL AND WESTERN AREAS WILL LIKELY SEE A MIX OF WET AND DRY STORMS FRIDAY AND SATURDAY. THE STORM SYSTEM RESPONSIBLE FOR THE ACTIVE WEATHER WILL SLOWLY MOVE EAST AND NORTHEAST ACROSS THE STATE SUNDAY AND MONDAY. THOUGH STORMS WILL STILL BE POSSIBLE...THE OVERALL COVERAGE OF STORMS WILL DECREASE. && .DISCUSSION... VERY ACTIVE ACROSS EASTERN NM TODAY AS EXPECTED. STORMS DEVELOPED EARLY ALONG THE DRYLINE AND HAVE SINCE EXPANDED ACROSS MUCH OF THE PLAINS. STILL EXPECT TO HAVE A FEW SEVERE STORMS THROUGH THE EARLY EVENING WITH HAIL AND GUSTY WINDS THE MAIN THREATS...THOUGH COULD SEE SOME LOCALIZED FLOODING. FURTHER WEST...DRY THUNDERSTORMS HAVE ERUPTED ACROSS THE SOUTHWEST MOUNTAINS WITH SOME LIGHTNING ACTIVITY NOTED ACROSS THE CHUSKAS AS WELL. MOST OF THIS ACTIVITY SHOULD DIMINISH AFTER SUNSET...THOUGH LIKELY NOT ALL OF IT AS AN UPPER LEVEL JET NOSES INTO THE SW. STORMS WILL LIKELY CONTINUE ON AND OFF THROUGH THE OVERNIGHT PERIOD ACROSS THE EASTERN PLAINS...SOME STRONG AT TIMES. WILL PROBABLY SEE ANOTHER EAST CANYON WIND THROUGH THE GAPS OF THE CENTRAL MTN CHAIN...WHICH WILL HELP USHER MOISTURE WESTWARD. THIS WILL SET THE STAGE FOR SCATTERED TO NUMEROUS STORMS AREAWIDE ON FRIDAY. WILL LIKELY SEE A MIX OF WET AND DRY STORMS ACROSS THE WEST...AND PORTIONS OF EASTERN NM MAY SEE ANOTHER ROUND OF SEVERE WEATHER. THE BEST CHANCES FOR SEVERE WEATHER REMAINS ACROSS THE SOUTHEAST PLAINS WHERE THE BEST MOISTURE AND INSTABILITY RESIDE...THOUGH COULD SEE STRONG STORMS ANYWHERE ACROSS THE EAST. BY SATURDAY...MODELS DIFFER SOMEWHAT WITH RESPECT TO THE DRY SLOT. GFS IS MOST AGGRESSIVE...BRING THE DRY SLOT ALL THE WAY THROUGH THE TO NE PLAINS...WHEREAS THE NAM AND THE EC KEEP IT FURTHER TO THE SOUTHWEST. THINK THE GFS MAY BE A BIT TOO AGGRESSIVE...BUT WITH THAT SAID THE COOLER/DRY AIR OVER ANY BOUNDARY LAYER MOISTURE WOULD CERTAINLY PROMOTE ANOTHER ROUND OF SEVERE STORMS ACROSS THE PLAINS. MEANWHILE...SHOULD SEE SOME STORMS DEVELOP UNDERNEATH THE COLD CORE OF THE LOW AS IT NUDGES INTO NORTHWEST NM. AS THE LOW MOVES NORTHEAST ON SUNDAY...SHOULD SEE SOME WRAP AROUND PRECIPITATION ACROSS THE NORTH/NW. HOWEVER...MORE QUESTIONS RESIDE OVER WHAT WILL OCCUR ACROSS THE PLAINS. NAM SUGGEST THE LOW LEVEL DEWPOINTS WILL NOT BE SCOURED OUT SUNDAY AFTERNOON...AND IN FACT...NEVER BRINGS THE DRY SLOT THRU THE AREA. THUS...THE NAM SUGGESTS THERE COULD BE YET ANOTHER ROUND OF STORMS ACROSS THE EAST SUNDAY AFTN...BUT THE GFS AND EC REMAINS DRIER AND LESS OPTIMISTIC. THE UPPER LOW WILL FINALLY PULL AWAY FROM THE STATE EARLY NEXT WEEK AND SOME RIDGING WILL WORK ITS WAY OVERHEAD. WARMER TEMPS WILL BE IN STORE...THOUGH ANY RESIDUAL LL MOISTURE MAY ALLOW FOR A FEW STORMS TO DEVELOP OVER THE HIGH TERRAIN. 34 && .FIRE WEATHER... SIGNIFICANT PATTERN SHIFT IS CURRENTLY UNDERWAY ACROSS NEW MEXICO AS A DEEP UPPER LEVEL LOW PRESSURE SYSTEM MOVES THROUGH SOUTHERN CA AND INCHES TOWARD NM. THIS WILL ENTAIL A CONTINUED FLUX OF LOW LAYER MOISTURE INTO THE EASTERN HALF OF THE STATE WITH DRIER SURFACE/BOUNDARY LAYER CONDITIONS NOTED IN THE CENTRAL TO WESTERN ZONES. THE HIGH HUMIDITY PROFILES AND MOIST NATURE OF STORMS IN THE EASTERN HALF WILL PRECLUDE ANY CRITICAL FIRE WEATHER CONDITIONS. IN CENTRAL TO WESTERN ZONES...A THREAT OF DRY STORMS WITH GUSTY WINDS WILL BE THE INITIAL CONCERN THIS EVENING...BEFORE A SLOW AND SUBTLE UPTICK IN MOISTURE ALLOTS FOR MORE OF A MIX OF WET AND DRY STORMS INTO FRIDAY AND THE UPCOMING WEEKEND. TONIGHT...EXCELLENT RH RECOVERY IS EXPECTED IN THE EASTERN HALF OF THE STATE...ESPECIALLY OVER FOOTPRINTS WHERE WETTING RAINFALL WILL BE OBSERVED THROUGH THE EVENING. FAIR RH RECOVERY WILL BE OBSERVED IN THE CENTRAL TO WESTERN AREAS WITH SOME MODEST RISES IN DEWPOINTS TAKING PLACE IN THE CENTRAL VALLEYS. ANY WIND CONCERNS WILL GENERALLY BE CONFINED TO LOCAL THUNDERSTORM OUTFLOWS...BUT THESE MAY DRIVE A WEAK...BUT TEMPORARILY GUSTY CANYON WIND EVENT THROUGH SOME CENTRAL LOCALES. BEST CHANCES FOR PRECIP WILL BE IN THE NORTH CENTRAL TO NORTHEASTERN ZONES FRIDAY...BUT STILL SCATTERED COVERAGE TAKING SHAPE IN THE NORTHWESTERN MOUNTAINS AND PLATEAU REGION. THE DRIEST STORMS WILL BE FOUND IN THE WEST CENTRAL HIGHLANDS FRIDAY WHERE DEWPOINTS WILL BE LOWEST. FORECAST MODELS SHOW SHOWERS AND STORMS PERSISTING THROUGH FRIDAY NIGHT OVER MUCH OF EASTERN AND NORTHERN NM. THIS WILL LEAD TO EXCELLENT RH RECOVERY IN THESE AREAS AND EVEN FAIR/GOOD RECOVERIES IN THE WEST CENTRAL ZONES. BY SATURDAY THE LOW WILL MAKE IT INTO WESTERN NM...SPREADING A CONTINUED HEALTHY DOSE OF SHOWERS AND STORMS OVER EASTERN AND NORTHERN PARTS OF THE STATE...AND BY SUNDAY THE UPPER LOW WILL LIFT NORTHEASTWARD TO THE NM/CO BORDER. STORM COVERAGE WILL DECREASE INTO SUNDAY...BUT STILL ISOLATED TO SCATTERED COVERAGE IS EXPECTED. TEMPERATURES WILL REMAIN SLIGHTLY BELOW NORMAL THROUGH THIS TIME AND EVEN INTO MONDAY AS RESIDUAL SHOWERS/STORMS LINGER IN THE NORTHEAST. OVERALL...A DRIER PATTERN IS EXPECTED THROUGH THE REMAINDER OF NEXT WEEK BENEATH A BUILDING RIDGE OF HIGH PRESSURE...BUT SOME RECYCLING OF MOISTURE COULD STILL YIELD SOME ISOLATED SHOWERS/STORMS. 52 && .AVIATION... 18Z TAF CYCLE MUCH MORE ACTIVE WEATHER IS ALREADY UNFOLDING OVER EASTERN HALF OF NEW MEXICO...AND THIS WILL BE THE CASE THROUGH THE NEXT 24 HOURS. STORMS ARE ALREADY ERUPTING...AND SHOULD BE SCATTERED TO NUMEROUS EAST OF THE CENTRAL MOUNTAIN CHAIN THROUGH THE EARLY EVENING. SOME STORMS WILL BE SEVERE WITH HAIL AND GUSTS TO 50 KT. STORMS ARE EXPECTED TO DECREASE IN COVERAGE BY EARLY TO MID EVENING...BUT ENOUGH INSTABILITY MAY KEEP A FEW STORMS GOING WELL INTO THE OVERNIGHT. ANY STORMS WILL BE CAPABLE OF BRIEFLY REDUCING CEILINGS AND VISIBILITIES TO MVFR OR IFR CATEGORIES. WEST OF THE CENTRAL MOUNTAIN CHAIN STORM ACTIVITY WILL BE MUCH MORE ISOLATED AND LESS ORGANIZED WITH GUSTY WINDS BEING THE PRIMARY THREAT. AFTER A LATE OVERNIGHT AND EARLY MORNING LULL...MORE ACTIVITY IS EXPECTED TO DEVELOP FRIDAY. 52 && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 51 76 48 72 / 20 40 40 50 DULCE........................... 40 73 38 68 / 30 60 70 60 CUBA............................ 44 73 41 68 / 30 50 60 70 GALLUP.......................... 40 71 38 68 / 20 30 30 40 EL MORRO........................ 38 66 33 64 / 20 40 30 50 GRANTS.......................... 41 72 40 68 / 20 40 40 40 QUEMADO......................... 42 68 40 65 / 20 30 20 40 GLENWOOD........................ 40 78 41 77 / 20 20 10 20 CHAMA........................... 39 66 37 61 / 40 70 80 70 LOS ALAMOS...................... 54 69 52 65 / 30 50 60 50 PECOS........................... 50 66 47 63 / 50 60 70 60 CERRO/QUESTA.................... 45 69 40 65 / 50 60 60 70 RED RIVER....................... 41 59 35 55 / 60 80 80 90 ANGEL FIRE...................... 31 62 31 59 / 60 80 80 100 TAOS............................ 42 71 42 65 / 40 50 50 60 MORA............................ 45 65 45 63 / 60 80 70 90 ESPANOLA........................ 46 76 45 71 / 30 40 50 50 SANTA FE........................ 53 68 49 67 / 40 50 60 60 SANTA FE AIRPORT................ 49 72 47 69 / 30 40 50 50 ALBUQUERQUE FOOTHILLS........... 58 74 54 71 / 20 30 40 50 ALBUQUERQUE HEIGHTS............. 59 77 55 74 / 20 30 40 50 ALBUQUERQUE VALLEY.............. 52 78 51 75 / 20 30 40 40 ALBUQUERQUE WEST MESA........... 54 77 52 74 / 20 30 40 50 LOS LUNAS....................... 50 79 48 76 / 20 30 40 40 RIO RANCHO...................... 58 80 53 76 / 20 30 40 50 SOCORRO......................... 58 81 54 78 / 10 20 30 30 SANDIA PARK/CEDAR CREST......... 50 74 49 70 / 30 50 60 60 TIJERAS......................... 52 73 51 69 / 30 50 50 60 MORIARTY/ESTANCIA............... 41 70 39 67 / 40 50 50 60 CLINES CORNERS.................. 48 70 45 68 / 40 50 60 50 GRAN QUIVIRA.................... 50 74 50 71 / 20 30 40 30 CARRIZOZO....................... 52 78 50 75 / 20 20 30 30 RUIDOSO......................... 45 72 44 68 / 30 30 40 30 CAPULIN......................... 51 66 49 67 / 70 60 60 80 RATON........................... 46 72 47 70 / 70 60 60 80 SPRINGER........................ 47 71 49 68 / 60 60 60 80 LAS VEGAS....................... 46 68 46 66 / 60 60 60 80 CLAYTON......................... 54 75 55 74 / 70 60 50 80 ROY............................. 52 71 53 68 / 70 60 60 80 CONCHAS......................... 56 77 58 74 / 60 60 60 80 SANTA ROSA...................... 59 76 58 74 / 60 60 60 60 TUCUMCARI....................... 59 82 60 79 / 70 60 60 80 CLOVIS.......................... 58 78 59 79 / 60 60 60 70 PORTALES........................ 59 81 60 80 / 60 60 60 70 FORT SUMNER..................... 60 79 61 77 / 60 60 70 60 ROSWELL......................... 62 85 61 83 / 30 30 50 40 PICACHO......................... 53 78 55 77 / 30 30 50 40 ELK............................. 51 75 51 72 / 30 20 50 30 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 34
Hazardous weather outlook, May 22, 7:20 AM MDT, 8 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 720 AM MDT THU MAY 22 2014 UPDATED SLIGHT RISK AREA FOR TODAY NMZ501>540-231200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 720 AM MDT THU MAY 22 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE EAST OF THE CENTRAL MOUNTAIN CHAIN TODAY WITH THE GREATEST RISK FOR LARGE HAIL AND DAMAGING WINDS ACROSS EASTERN DE BACA...CHAVES...ROOSEVELT...CURRY AND QUAY COUNTIES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FRIDAY AFTERNOON AND EVENING ACROSS CHAVES...EASTERN LINCOLN...DE BACA...SOUTHEAST GUADALUPE...QUAY...CURRY AND ROOSEVELT COUNTIES...WHERE LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SATURDAY AFTERNOON AND EVENING EAST OF THE CENTRAL MOUNTAIN CHAIN WHERE LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY THROUGH THIS EVENING...FRIDAY AFTERNOON AND EVENING AND SATURDAY AFTERNOON AND EVENING ACROSS PORTIONS OF EASTERN NEW MEXICO DUE TO SEVERE THUNDERSTORMS. 44
In the hours before
Special weather statement, May 22, 3:29 PM MDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
329 PM MDT THU MAY 22 2014
NMZ530-534-222200-
QUAY COUNTY-UNION COUNTY-
329 PM MDT THU MAY 22 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN UNION AND EXTREME
NORTHEASTERN QUAY COUNTIES THROUGH 400 PM MDT...
AT 328 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES SOUTH OF AMISTAD...MOVING NORTHEAST AT 30
MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
AREAS AFFECTED BY THIS STORM INCLUDE...AMISTAD AND HAYDEN.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM MDT
THURSDAY EVENING FOR EASTERN NEW MEXICO.
&&
LAT...LON 3567 10304 3569 10335 3608 10336 3609 10303
3574 10303
TIME...MOT...LOC 2130Z 207DEG 27KT 3586 10311Local storm report, May 22, 3:34 PM MDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
334 PM MDT THU MAY 22 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HIGH SUST WINDS 11 S AMISTAD 35.76N 103.12W
05/22/2014 E65 MPH UNION NM TRAINED SPOTTER
&&
EVENT NUMBER ABQ1400944
JFSpecial weather statement, May 22, 3:35 PM MDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
335 PM MDT THU MAY 22 2014
NMZ531>534-537-222200-
DE BACA COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-HARDING
COUNTY-QUAY COUNTY-
335 PM MDT THU MAY 22 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SAN MIGUEL...QUAY...
SOUTHEASTERN HARDING...EASTERN GUADALUPE AND NORTHERN DE BACA
COUNTIES THROUGH 400 PM MDT...
AT 330 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NARA VISA TO SAN JON
TO NEAR MONTOYA TO NEAR PUERTO DE LUNA AND YESO. THE LINE OF STORMS
WAS GENERALLY MOVING TO THE NORHTH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.
AREAS AFFECTED BY THESE STORMS INCLUDE...SAN JON...SUMNER LAKE STATE
PARK...SUMNER LAKE...GLENRIO...QUAY...RAGLAND AND BARD.
THIS WILL IMPACT INTERSTATE 40 BETWEEN MILE MARKERS 295 AND 373...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM MDT
THURSDAY EVENING FOR EASTERN NEW MEXICO.
&&
LAT...LON 3495 10319 3496 10328 3493 10329 3485 10365
3485 10364 3472 10399 3450 10415 3449 10472
3457 10483 3494 10455 3535 10372 3569 10344
3567 10303 3498 10303
TIME...MOT...LOC 2133Z 290DEG 27KT 3557 10308 3512 10329
3496 10403 3496 10401 3483 10437 3450 10450
3450 10451Local storm report, May 22, 3:40 PM MDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
340 PM MDT THU MAY 22 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND GST 11 S AMISTAD 35.76N 103.12W
05/22/2014 E65 MPH UNION NM TRAINED SPOTTER
&&
CORRECTED EVENT
EVENT NUMBER ABQ1400944
JFLocal storm report, May 22, 3:46 PM MDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
346 PM MDT THU MAY 22 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM TSTM WND GST 2 ENE CLAYTON 36.46N 103.14W
05/22/2014 M63 MPH UNION NM ASOS
KCAO ASOS.
&&
EVENT NUMBER ABQ1400945
JFSpecial weather statement, May 22, 3:57 PM MDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
357 PM MDT THU MAY 22 2014
NMZ532>535-537-538-222230-
CHAVES COUNTY PLAINS-CURRY COUNTY-DE BACA COUNTY-EASTERN SAN MIGUEL
COUNTY-GUADALUPE COUNTY-QUAY COUNTY-
357 PM MDT THU MAY 22 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SAN MIGUEL...CENTRAL
CHAVES...SOUTHERN QUAY...EASTERN GUADALUPE...DE BACA AND NORTHEASTERN
CURRY COUNTIES THROUGH 430 PM MDT...
AT 354 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTHWEST OF
SAN JON TO NEWKIRK TO 8 MILES NORTHWEST OF SUMNER LAKE STATE PARK TO
9 MILES SOUTH OF YESO TO BITTER LAKE WILDLIFE REFUGE. MOVEMENT OF
THE LINE WAS GENERALLY TO THE NORTH AND NORTHEAST.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.
AREAS AFFECTED BY THESE STORMS INCLUDE...FORT SUMNER...SUMNER LAKE
STATE PARK...SUMNER LAKE...BOTTOMLESS LAKES STATE PARK...DEXTER...
WHEATLAND...QUAY...MIDWAY AND HAYSTACK MOUNTAIN RECREATION AREA.
THIS WILL IMPACT THE FOLLOWING NEW MEXICO HIGHWAYS...
INTERSTATE 40 BETWEEN MILE MARKERS 283 AND 336...
HIGHWAY 285 BETWEEN MILE MARKERS 94 AND 165...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM MDT
THURSDAY EVENING FOR EASTERN NEW MEXICO.
&&
LAT...LON 3482 10303 3490 10403 3421 10428 3319 10406
3318 10460 3446 10491 3474 10469 3527 10440
3515 10347
TIME...MOT...LOC 2156Z 295DEG 19KT 3503 10341 3511 10419
3470 10444 3431 10462 3349 10436The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 11:46 AM MDT | Special Weather Statement | ABQ | Guadalupe | 29 min |
| May 22, 12:04 PM MDT | Special Weather Statement | ABQ | Mora | 26 min |
| May 22, 12:06 PM MDT | Special Weather Statement | ABQ | Harding | 24 min |
| May 22, 12:25 PM MDT | Special Weather Statement | ABQ | San Miguel | 35 min |
| May 22, 12:33 PM MDT | Special Weather Statement | ABQ | Harding | 27 min |
| May 22, 12:37 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe, San Miguel | 53 min |
| May 22, 12:40 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax, Harding, Union | 65 min |
| May 22, 12:46 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe, Quay, San Miguel | 59 min |
| May 22, 12:57 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax, Union | 63 min |
| May 22, 1:00 PM MDT | Special Weather Statement | ABQ | Torrance | 30 min |
| May 22, 1:15 PM MDT | Special Weather Statement | ABQ | San Miguel | 30 min |
| May 22, 1:21 PM MDT | Severe Thunderstorm Warning | ABQ | Quay, San Miguel | 54 min |
| May 22, 1:24 PM MDT | Special Weather Statement | ABQ | Colfax | 36 min |
| May 22, 1:29 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, Quay, San Miguel | 61 min |
| May 22, 1:33 PM MDT | Special Weather Statement | ABQ | Colfax | 27 min |
| May 22, 1:37 PM MDT | Special Weather Statement | ABQ | Mora | 23 min |
| May 22, 1:39 PM MDT | Special Weather Statement | ABQ | San Miguel | 36 min |
| May 22, 1:40 PM MDT | Special Weather Statement | ABQ | Harding | 35 min |
| May 22, 1:45 PM MDT | Special Weather Statement | ABQ | Quay | 30 min |
| May 22, 1:56 PM MDT | Special Weather Statement | ABQ | 34 min | |
| May 22, 2:33 PM MDT | Special Weather Statement | ABQ | Quay | 27 min |
| May 22, 2:37 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, Quay, Union | 53 min |
| May 22, 2:54 PM MDT | Special Weather Statement | ABQ | De Baca | 36 min |
| May 22, 3:17 PM MDT | Special Weather Statement | ABQ | Lincoln | 28 min |
| May 22, 3:23 PM MDT | Special Weather Statement | ABQ | Chaves | 37 min |
| May 22, 3:24 PM MDT | Special Weather Statement | ABQ | De Baca | 36 min |
| May 22, 3:35 PM MDT | Special Weather Statement | ABQ | Quay | 25 min |
| May 22, 3:43 PM MDT | Severe Thunderstorm Warning | ABQ | Quay | 62 min |
| May 22, 3:57 PM MDT | Special Weather Statement | ABQ | Chaves, De Baca, Quay | 33 min |
| May 22, 4:08 PM MDT | Areal Flood Advisory | ABQ | Guadalupe, Quay, San Miguel | 112 min |
| May 22, 4:36 PM MDT | Special Weather Statement | ABQ | Guadalupe | 24 min |
| May 22, 4:38 PM MDT | Special Weather Statement | ABQ | Chaves | 37 min |
| May 22, 4:42 PM MDT | Special Weather Statement | ABQ | Quay | 33 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.